Understanding that naloxone plays no clear role in cardiac arrest, but knowing that sometimes an order for naloxone is given when the BHP is patched to discuss a possible TOR and now that we are treating cardiac arrest patients on scene for upwards of 20 minutes and trying to rule out the H\'s and T\'s. Would it be appropriate if the arrest is suspected to be due to an opioid overdose to administer Naloxone during the resuscitation as long as all other treatment (airway/CPR/Epi if ACP) is being performed as required? Should we just go ahead and administer it or should we patch?
Thank you for your question. As you are aware, the medical directive at this time notes that there is no clear role for routine administration of naloxone in confirmed cardiac arrest. However, as in the setting you describe with a longer scene time and addressing the reversible causes that could have resulted in Cardiac Arrest, it would be very appropriate for the administration of naloxone when opioid overdose is suspected. It is important of course to document your reasoning very clearly as to why it was administered. Documentation cannot be stressed enough when it comes to any intervention, particularly in the scenario you describe that may not exactly fit into the directive, thus allowing for all care providers to understand the context and reasoning of your decision.
Please login or Register to submit your answer